Alert archive / Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jan 1, 2007, 7:36 AM EST for Halifax County, Pittsylvania County, City of Danville, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 2007, 7:36 AM EST (12:36 UTC)
- Expired
- Jan 1, 2007, 10:30 AM EST
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 9:25 AM EST | FLASH FLOOD | Danville Airport, VA | FALL CREEK FLOODED ALONG HALIFAX AND WATER STREETS AROUND DANVILLE. WATER ALSO STARTING TO GO INTO A CHURCH. |
| Jan 1, 10:00 AM EST | FLASH FLOOD | 5 W Nathalie, VA | RT.647 NEAR VOLENS CLOSED FROM FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 0.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 011240
FFWRNK
VAC083-143-590-011530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 AM EST MON JAN 1 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1030 AM EST
* AT 735 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CONTINUING TO TRAIN ACROSS THE REGION. REPORTS
FROM LOCAL LAW ENFORCEMENT INDICATED FLOODING OF SEVERAL ROADS IN
PITTSYLVANIA COUNTY. ADDITIONAL HEAVY RAIN CAN BE EXPECTED OVER
THE NEXT COUPLE OF HOURS WHICH WILL LEAD TO MORE CREEK FLOODING
ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIDGEWAY...
STRAIGHTSTONE...PITTSVILLE...NATHALIE...MT AIRY...LEDA...JAVA...
INGRAM...GRETNA...DRY FORK...CRYSTAL HILL...CODY...CLIMAX...CHATHAM
AND CHALK LEVEL.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TURN AROUND...DONT DROWN.
PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3658 7961 3655 7927 3694 7878 3706 7923
3697 7956
$$
JH1 follow-up statement
000
WGUS71 KRNK 011351
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 AM EST MON JAN 1 2007
VAC083-143-590-011530-
CITY OF DANVILLE VA-HALIFAX VA-PITTSYLVANIA VA-
849 AM EST MON JAN 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EST FOR
PITTSYLVANIA...NORTHERN HALIFAX AND THE CITY OF DANVILLE...
AT 848 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AXIS OF SHOWERS CONTAINING HEAVY RAIN OVER THE WARNED
AREA. THIS RAINFALL WILL LIKELY CAUSE ADDITIONAL FLOODING
ESPECIALLY FROM CENTRAL PITTSYLVANIA COUNTY NORTHEAST INTO NORTHERN
HALIFAX COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRAIGHTSTONE...PITTSVILLE...NATHALIE...MT AIRY...LEDA...JAVA...
GRETNA...CRYSTAL HILL...CODY...CLIMAX AND CHALK LEVEL
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3658 7961 3655 7927 3694 7878 3706 7923
3697 7956
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 7:01 AM EST, 35 minutes earlier.
Area forecast discussion, Jan 1, 7:01 AM EST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 AM EST MON JAN 1 2007
.AVIATION /12Z-12Z/...
AN OCCLUDED FRONT IS MOVING SLOWLY THROUGH THE MOUNTAINS THIS
MORNING AND IS JUST EAST OF BLF. CONDITIONS WILL BE IMPROVING AT
LWB BY AROUND 14Z AFTER THE FRONT MOVES THROUGH AND WINDS VEER TO
THE SOUTHWEST. FURTHER EAST...CONDITIONS WILL BE INTERMITTENTLY
IFR UNTIL NOON OR LATER AS IT WILL TAKE A FEW HOURS FOR THE
SOUTHWEST WINDS TO SCOUR OUR THE COLD AIR WEDGE AT THE SURFACE AND
THE LOW LEVEL MOISTURE. OVERNIGHT...NORTHWEST WINDS WILL INCREASE TO
15 TO 20 KNOTS AT MOST TAF SITES. ROANOKE WILL SEE GUSTS AS HIGH
AS 35 KNOTS LATE.
&&
.PREV DISCUSSION...
/ISSUED 608 AM EST MON JAN 1 2007/
SHORT TERM /REST OF TODAY/...
SHORT WAVE MOVING INTO MS AT THIS TIME HAS DEVELOPED A WAVE ALONG
THE SOUTHERN END OF THE FRONT AND ADDITIONAL SHOWERS ARE MOVING
INTO THE FOOTHILLS OF NW NC. I HAVE RAISED THE POPS AND QPF INTO
MID MORNING FROM THE BLUE RIDGE EASTWARD.
PREV DISCUSSION...
/ISSUED 349 AM EST MON JAN 1 2007/
SHORT TERM /TODAY THROUGH TONIGHT/...
OCCLUDED FRONT IS MOVING THROUGH SW VA AT THIS TIME...AND THE WARM
FRONT HAS MADE IT AS FAR NORTH AS DANVILLE IN SOUTH SIDE VA.
CONVECTION ALONG AND JUST NORTH OF THIS WARM FRONT HAS BEEN
PRODUCING WIND GUSTS AROUND 30 KNOTS OBSERVED IN THE OBSERVATIONS.
THIS AREA OF SHOWERS HAS CLEARED MOST OF THE MTNS AND WILL JUST BE
AFFECTING FOOTHILLS AREAS EARLY AND PIEDMONT IN THE MORNING. WITH
SUCH A WARM START...AND THE COLD AIR LAGGING JUST AHEAD OF THE
SHORT WAVE MOVING INTO SOUTHERN ILLINOIS...I HAVE OPTED TO GO
ABOVE GUIDANCE FOR HIGH TEMPS TODAY AND MAY STILL BE TOO COOL IF
WE SEE A LOT OF SUN. ONCE THE SECONDARY SHORT WAVE PASSES THRU THE
REGION THIS EVENING...MODELS SHOW A STRONG LOW LEVEL JET IN THE
NORTHWEST FLOW...AND STRONG SUBSIDENCE AS WELL- 6 HOUR PRESSURE
RISES WITH THE NAM OF 7 TO 8 MBS IN THE NRN MTNS OF NC. WE WILL BE
ISSUING A WIND ADVISORY FOR TONIGHT INTO TUESDAY MORNING FOR THE
MTNS OF NORTHWEST NC AND SW VA. LOOKING FOR WIND GUSTS AS HIGH AS
50 MPH IN THE HIGHEST ELEVATIONS. I STAYED CLOSE TO MOS LOW TEMPS
TONIGHT...AND ALSO CUT BACK SOME ON THE POPS AS THE MOISTURE WITH
THE COLD AIR ADVECTION LOOKS QUITE SHALLOW.
LONG TERM /TUESDAY THROUGH SUNDAY/...
THE COLD AIR ADVECTION IS SHORT LIVED...BRINGING JUST ONE DAY WITH
NEAR NORMAL TEMPS ON TUESDAY...AND THEN WITH THE FLOW BECOMING
MORE ZONAL TUE NIGHT AND WED WE SHOULD SEE HIGH PRESSURE
TRANSITING THE AREA...OVERHEAD TUE NIGHT TO BRING CHILLY
TEMPS...BUT THEN A RETURN FLOW AND MILDER TEMPS ON WED. NO CHANGES
WERE MADE BEYOND WED NIGHT...BUT WITH THE NEXT UPPER LOW MOVING
OUT OF THE SWRN U.S. STILL IN TX THU MORNING AND THE RIDGE
BUILDING OVER THE AREA...WE WILL NEED TO LOOK AT POSSIBLY RAISING
OUT TEMPS THU UNLESS WE EXPECT CLOUDY SKIES.
AVIATION /09Z-06Z/...
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY FOR
VAZ010>020.
NC...WIND ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY FOR
NCZ001-002-018.
WV...NONE.
&&
UPDATE...
AVIATION...JJHazardous weather outlook, Jan 1, 5:39 AM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 539 AM EST MON JAN 1 2007 NCZ001-002-018-VAZ010>020-021045- ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- 539 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR TONIGHT. NORTHWEST WINDS BEHIND A COLD FRONT WILL INCREASE TO 15 TO 30 MPH...WITH WIND GUSTS AROUND 50 MPH IN THE HIGH ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WIND ADVISORY REMAINS IN EFFECT UNTIL 900 AM TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ003-019-VAZ007-009-022>024-032>035-WVZ042>045-021045- SURRY-WILKES-TAZEWELL-SMYTH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 539 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH WIND GUSTS TO 45 MPH ARE POSSIBLE TONIGHT IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ004>006-020-VAZ043>047-058-059-021045- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 539 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY RAIN EARLY THIS MORNING WILL BE EXITING THE AREA BY MID MORNING. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JJ
In the hours before
Special weather statement, Jan 1, 2:10 AM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 210 AM EST MON JAN 1 2007 NCZ004>006-VAZ043-044-010800- ROCKINGHAM NC-STOKES NC-CASWELL NC-PITTSYLVANIA VA-HENRY VA- 210 AM EST MON JAN 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THIS MORNING... AT 210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS NEAR DANBURY EXTENDING SOUTH TO 6 MILES EAST OF KING...MOVING NORTHEAST AT 45 MPH. THE BAND OF STRONG THUNDERSTORM WILL BE NEAR...MEADOWS...WALNUT COVE AT 215 AM EST...DILLARD...PINE HALL...MADISON...ELLISBORO AT 220 AM EST...MAYODAN...MAYODAN AT 225 AM EST...STONEVILLE...MONROETON AT 230 AM EST... WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES. KK
Special weather statement, Jan 1, 2:56 AM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 256 AM EST MON JAN 1 2007 NCZ005-006-VAZ043-044-058-010900- ROCKINGHAM NC-CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-HENRY VA- 256 AM EST MON JAN 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINS MOVING THROUGH THIS MORNING... AT 253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALLANDS TO 5 MILES NORTHEAST OF WENTWORTH TO 8 MILES NORTHEAST OF GREENSBORO...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... CHATHAM...BETHEL AT 305 AM EST...PROVIDENCE...GATEWOOD AT 310 AM EST...YANCEYVILLE...JERICHO AT 315 AM EST...TOPNOT...MILTON AT 320 AM EST...SEMORA...PROSPECT HILL AT 325 AM EST... WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KK
Special weather statement, Jan 1, 3:55 AM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 355 AM EST MON JAN 1 2007 VAZ058-059-010945- HALIFAX VA-CHARLOTTE VA- 355 AM EST MON JAN 1 2007 SHOWERS WITH GUSTY WINDS AND HEAVY RAINS MOVING THROUGH THIS MORNING... AT 354 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF TURBEVILLE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CRYSTAL HILL AT 400 AM EST...SCOTTSBURG AT 405 AM EST...CLOVER...MT LAUREL AT 410 AM EST... SAXE AT 415 AM EST...WYLLIESBURG...DRAKES BRANCH AT 420 AM EST... KEYSVILLE AT 430 AM EST... WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...RAINFALL UP TO AN INCH CAN BE EXPECTED. PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES. 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:43 AM EST | Wind Advisory | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 8 more | 23 hr |
| Jan 1, 8:43 AM EST | Flash Flood Warning | RNK | Henry, City of Martinsville | 3 hr |
| Jan 1, 10:07 AM EST | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 2 hr |
| Jan 1, 10:24 AM EST | Flash Flood Warning | RNK | Buckingham | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.